Tokyo Journal of Mathematics

Uncertainty Principles for the Jacobi Transform

Takeshi KAWAZOE

Full-text: Open access

Abstract

We obtain some uncertainty inequalities for the Jacobi transform $\hat f_{\alpha,\beta}(\lambda)$, where we suppose $\alpha, \beta\in\mathbb{R}$ and $\rho=\alpha+\beta+1\geq 0$. As in the Euclidean case, analogues of the local and global uncertainty principles hold for $\hat f_{\alpha,\beta}$. In this paper, we shall obtain a new type of an uncertainty inequality and its equality condition: When $\beta\leq 0$ or $\beta\leq\alpha$, the $L^2$-norm of $\hat f_{\alpha,\beta}(\lambda)\lambda$ is estimated below by the $L^2$-norm of $\rho f(x)(\cosh x)^{-1}$. Otherwise, a similar inequality holds. Especially, when $\beta>\alpha+1$, the discrete part of $f$ appears in the Parseval formula and it influences the inequality. We also apply these uncertainty principles to the spherical Fourier transform on $SU(1,1)$. Then the corresponding uncertainty principle depends, not uniformly on the $K$-types of $f$.

Article information

Source
Tokyo J. Math., Volume 31, Number 1 (2008), 127-146.

Dates
First available in Project Euclid: 27 August 2008

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1219844827

Digital Object Identifier
doi:10.3836/tjm/1219844827

Mathematical Reviews number (MathSciNet)
MR2426798

Zentralblatt MATH identifier
1166.43004

Citation

KAWAZOE, Takeshi. Uncertainty Principles for the Jacobi Transform. Tokyo J. Math. 31 (2008), no. 1, 127--146. doi:10.3836/tjm/1219844827. https://projecteuclid.org/euclid.tjm/1219844827


Export citation

References

  • G. van Dijk and S. C. Hille, Canonical representations related to Hyperbolic spaces, J. Funct. Anal., 147, 1997, 109–139.
  • T. Kawazoe and J. Liu, On Hardy's theorem on $SU(1,1)$, preprint, 2005.
  • T. H. Koornwinder, A new proof of a Paley-Wiener type theorem for the Jacobi transform, Ark. Mat., 13, 1975, 145–159.
  • T. H. Koornwinder, Jacobi functions and analysis on noncompact semisimple Lie Groups, Special functions, R. Askey et al. (eds.), D. Reidel Publishing Company, Dordrecht, 1984, 1–84.
  • J. F. Price and A. Sitaram, Local uncertainty inequalities for locally compact groups, Trans. Amer. Math. Soc., 308, 1988, 105–114.
  • P. Sally, Analytic Continuation of The Irreducible Unitary Representations of The Universal Covering Group of $SL(2,\Bbb R)$, Memoirs of the Amer. Math. Soc., 69, Amer. Math. Soc., Providence, Rhode Island, 1967.
  • A. Sitaram, M. Sundari and S. Thangavelu, Uncertainty principles on certain Lie groups, Proc. Indian Acad. Sci., 105, 1995, 135–151.
  • M. Sugiura, Unitary Representations and Harmonic Analysis, Second Edition, North-Holland, Amsterdam, 1990.
  • S. Thangavelu, An Introduction to the Uncertainty Principle: Hardy's Theorem on Lie Groups, Progress in Mathematics, Birkhäuser, Boston, 2003.